MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded and will not be returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 model intraocular lens(iol) was explanted from patient's right eye due to power miss of -0.50 and the patient is unhappy.Additional information received states that the issue with the lens was that it is of incorrect power.No medical/ surgical interventions such as incision enlargement, vitrectomy or sutures were performed.The replacement lens used is of same model but different diopter.The suspect product is not retuning for evaluation.Patient was on target at the time of discharge.Patient/ user outcome: visual acuity pre-op (pre-initial implant): 20/50.Visual acuity post-op (post-initial implant): 20/60.Target refractive value pre-op (pre-initial implant): -0.25.Final refractive value post-op (post-initial implant): -0.75 no further information available.
 
Additional Manufacturer Narrative
Corrected data: upon reviewing the complaint folder, it has been determined that with current information, this report of explanted lens due to power miss resulting in the patient being -0.50 and unhappy, does not meet criteria for reporting based on applicable medical device regulations.A post-operative refraction of -0.50 does not represent an injury to the patient that necessitates intervention to preclude permanent damage or injury.There is no evidence of a life threatening injury/illness or permanent impairment/damage, there has been no medical or surgical intervention to preclude permanent impairment/damage and the information provided does not represent a product problem that is likely to cause the above-mentioned events if the product problem were to recur.Thus the reported complaint is no longer considered a reportable event.Therefore, no further information will be submitted under medwatch 2648035-2021-07451.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11597091
Report Number2648035-2021-07451
Device Sequence Number17018690
Product Code POE
UDI-Device Identifier05050474579064
UDI-Public(01)05050474579064(17)231130
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR